Alert archive / Indiana / Flash Flood Warnings in 2001

Flash Flood Warning 33, NWS Louisville, KY

September 7, 2001Dubois County, Indiana

NWS Louisville, KY issued this flash flood warning at Sep 7, 2001, 5:42 PM EST for Dubois County, Indiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 7, 2001, 5:42 PM EST (22:42 UTC)
Expired
Sep 7, 2001, 6:15 PM EST
In force
33 min
Issued by
NWS Louisville, KY
Area
Whole counties

County Dubois County, IN

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.7 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2001-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1370 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2001-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1370 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
825 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLMK 072249
FFWSDF
INC037-080015-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
542 PM EST FRI SEP 7 2001

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DUBOIS COUNTY IN SOUTH CENTRAL INDIANA

* UNTIL 715 PM EST

* AT 537 PM EST...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY 
RAIN ACROSS MUCH OF DUBOIS COUNTY IN SOUTH CENTRAL INDIANA.  BETWEEN
ONE AND TWO AND A HALF INCHES OF RAIN HAS ALREADY FALLEN...WITH 
ANOTHER INCH OR TWO OF RAIN EXPECTED BY 700 PM. THIS HEAVY RAIN WILL 
LIKELY LEAD TO FLASH FLOODING.  


* OTHER LOCATIONS IN THE WARNING INCLUDE THALES...ST. ANTHONY...  
JASPER...IRELAND...HUNTINGBURG....DUBOIS...CRYSTAL AND CELESTINE

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO
HIGHER GROUND.

REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.

STUREY/CES

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 1:45 PM EST, 3 hours 57 minutes earlier.

Area forecast discussion, Sep 7, 1:45 PM EST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
245 PM EDT FRI SEP 7 2001

THE WARM AND MOIST SOUTHERLY FLOW WILL REMAIN IN PLACE ACROSS THE
LOWER OHIO VALLEY THROUGH THE WEEKEND.

SCATTERED THUNDERSTORMS DEVELOPED THIS AFTERNOON ACROSS THE WESTERN
PORTION OF THE COUNTY FORECAST AREA AND THUNDERSTORMS WILL BE THE
CONCERN FOR THE REST OF THE WEEKEND.

THE MEAN UPPER LEVEL PATTERN DOES NOT CHANCE MUCH OVER THE NEXT 48
HOURS WITH A BROAD TROF OVER THE NORTHERN ROCKIES AND A RIDGE OFF
THE EAST COAST. A SERIES OF S/WS WILL ROTATE AROUND THE BASE OF THE
TROF. WE EXPECT THE THUNDERSTORMS TO DIMINISH THIS EVENING WITH ONLY
AN ISOLATED TSTM OR TO OVERNIGHT. AS MENTIONED ANOTHER S/W WILL
ROUND THE BASE OF THE TROF AND MOVE THROUGH MISSOURI ON SATURDAY.
THUNDERSTORMS SHOULD REMAIN CONFINED TO THE WESTERN PORTION OF THE
CFA SATURDAY. THE UPPER TROF WILL BEGIN TO SHIFT EAST ON SUNDAY AND
WITH IT WILL COME A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS.

MODELS THIS RUN HAVE SLOWED THE FRONTAL PASSAGE UNTIL LATE MONDAY SO
WE WILL CONTINUE THE MENTION OF RAIN ON MONDAY AND DRY IT OUT
TUESDAY.

.SDF...NONE.

JA

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 4:16 PM ESTSevere Thunderstorm WarningLMKDubois29 min
Sep 7, 4:31 PM ESTSevere Thunderstorm WarningLMKOrange29 min

Nearby

Flash Flood Warnings in Indiana, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.